MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 22.5 FR.

OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 22.5 FR.
Model Number WA22810A
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the outer sheath, 22.5 fr.Exhibited a burnt distal tip.The issue occurred during reprocessing for a therapeutic laser vaporization of prostate procedure and the procedure was completed.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following field: h6.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that the suggested event occured due to wrong handling / improper handling on the part of the user.The event can be prevented/detected by following the instructions for use which state: note when the laser fiber¿s guiding pin within the adapter¿s narrow groove faces downwards, the laser beam will be emitted from the underside of the laser fiber.Caution risk of damaging the inner sheath the inner sheath¿s distal end may be damaged if the laser fiber¿s tip is retracted into the sheath too early.To minimize this risk, use the adapter wa22870a together with a compatible laser fiber.Danger risk of death or serious injury improper use of lasers can cause burns, eye damage, and explosions.Thoroughly review the laser safety information included in the system guide endoscopy.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide a correction to g2 to provide information that was inadvertently not included in the initial medwatch.

Brand Name
OUTER SHEATH, 22.5 FR.
Common Device Name
OUTER SHEATH, 22.5 FR.
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18923518
Report Number9610773-2024-00759
Device Sequence Number7515085
Product Code GCP
UDI-Device Identifier04042761051729
UDI-Public04042761051729
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22810A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/16/2024
05/13/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/23/2024
05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown